Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 1149, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Dec 26, 2012, 2:50 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2012, 2:50 PM PST (22:50 UTC)
- Expired
- Dec 27, 2012, 12:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
153 WHUS76 KSEW 262250 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 PM PST WED DEC 26 2012 PZZ150-153-270700- /O.CAN.KSEW.SW.Y.0061.000000T0000Z-121227T1100Z/ /O.NEW.KSEW.SC.Y.1149.121226T2250Z-121227T0400Z/ /O.NEW.KSEW.SW.Y.0062.121227T0400Z-121227T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 250 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * SEAS/SWELLS...WEST SWELL 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ156-270700- /O.EXT.KSEW.SC.Y.1148.000000T0000Z-121227T0400Z/ /O.NEW.KSEW.SW.Y.0062.121227T0400Z-121227T1400Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 250 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST THURSDAY. * WINDS...WEST 15 TO 25 KNOTS. * SEAS/SWELLS...12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-132-134-270400- /O.NEW.KSEW.SC.Y.1149.121226T2250Z-121227T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 250 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WIND...EAST TO SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-270100- /O.NEW.KSEW.SC.Y.1149.121226T2250Z-121227T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 250 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * WIND...NORTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-270700- /O.EXT.KSEW.RB.Y.0037.000000T0000Z-121227T1400Z/ GRAYS HARBOR BAR- 250 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST THURSDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ170-173-176-270700- /O.CON.KSEW.SC.Y.1148.000000T0000Z-121227T1100Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 250 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 30 KNOTS. * SEAS/SWELLS...12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
906 WHUS76 KSEW 270037 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 437 PM PST WED DEC 26 2012 PZZ131-270145- /O.EXP.KSEW.SC.Y.1149.000000T0000Z-121227T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... $$ PZZ135-270400- /O.EXB.KSEW.SC.Y.1148.121227T0100Z-121227T0400Z/ PUGET SOUND AND HOOD CANAL- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS...SOUTH 15 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-270845- /O.CON.KSEW.SC.Y.1149.000000T0000Z-121227T0400Z/ /O.CON.KSEW.SW.Y.0062.121227T0400Z-121227T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST THURSDAY... * WINDS...WEST TO SOUTHWEST 15 TO 30 KNOTS. * SEAS/SWELLS...WEST SWELL 10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ156-270845- /O.CON.KSEW.SC.Y.1148.000000T0000Z-121227T0400Z/ /O.CON.KSEW.SW.Y.0062.121227T0400Z-121227T1400Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST THURSDAY... * WINDS...WEST TO NORTHWEST 15 TO 30 KNOTS. * SEAS/SWELLS...12 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-270845- /O.CON.KSEW.RB.Y.0037.000000T0000Z-121227T1400Z/ GRAYS HARBOR BAR- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ170-173-176-270845- /O.CON.KSEW.SC.Y.1148.000000T0000Z-121227T1100Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 30 KNOTS. * SEAS/SWELLS...12 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-132-134-270400- /O.CON.KSEW.SC.Y.1149.000000T0000Z-121227T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 437 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WIND...EASTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
745 WHUS76 KSEW 270333 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 733 PM PST WED DEC 26 2012 PZZ150-153-271145- /O.EXT.KSEW.SC.Y.1149.000000T0000Z-121227T0800Z/ /O.EXT.KSEW.SW.Y.0062.121227T0800Z-121227T1700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 733 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... * WINDS...WEST TO NORTHWEST 15 TO 30 KNOTS EASING AFTER MIDNIGHT. * SEAS/SWELLS...WEST SWELL 12 TO 19 FEET...HIGHEST SOUTH. SEAS SUBSIDING EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ156-271145- /O.EXT.KSEW.SC.Y.1148.000000T0000Z-121227T0800Z/ /O.EXT.KSEW.SW.Y.0062.121227T0800Z-121227T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 733 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... * WINDS...WEST TO NORTHWEST 15 TO 30 KNOTS...EASING AFTER MIDNIGHT. * SEAS/SWELLS...17 TO 19 FEET SUBSIDING EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-271145- /O.EXT.KSEW.RB.Y.0037.000000T0000Z-121227T1700Z/ GRAYS HARBOR BAR- 733 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM PST THURSDAY... * BAR CONDITION...SEVERE TONIGHT AND ROUGH THURSDAY MORNING. * COMBINED SEAS...16 TO 19 FEET TONIGHT SUBSIDING TO 9 TO 12 FEET THURSDAY MORNING AND 7 TO 9 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ170-173-176-271145- /O.EXT.KSEW.SC.Y.1148.000000T0000Z-121227T1700Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 733 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 30 KNOTS. * SEAS/SWELLS...14 TO 19 FEET...HIGHEST SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-132-134-270800- /O.EXT.KSEW.SC.Y.1149.000000T0000Z-121227T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 733 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...EASTERLY 15 TO 25 KNOTS...EXCEPT SHIFTING TO NORTHWEST AT THE WEST ENTRANCE THIS EVENING.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-270800- /O.EXT.KSEW.SC.Y.1148.000000T0000Z-121227T0800Z/ PUGET SOUND AND HOOD CANAL- 733 PM PST WED DEC 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...SOUTH 15 TO 30 KNOTS...EASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 8:55 AM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Dec 26, 8:55 AM PST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
855 AM PST WED DEC 26 2012
.SYNOPSIS...A WEAK UPPER LEVEL TROUGH WILL BRING SHOWERS TO WESTERN
WASHINGTON TODAY AND TONIGHT AS IT MOVES INLAND. A WEAK UPPER LEVEL
RIDGE WILL FOLLOW THURSDAY AND THURSDAY NIGHT BUT IT WILL STILL BE
MOSTLY CLOUDY WITH JUST A CHANCE OF LIGHT SHOWERS. A WEAK FRONT JUST
OFFSHORE ON FRIDAY WILL BRING SHOWERS MAINLY TO AREAS WEST OF PUGET
SOUND AS IT WEAKENS. A WEAK TROUGH LEFTOVER FROM THE FRIDAY FRONT
WILL BRING SOME SHOWERS ON SATURDAY. A STRONGER RIDGE SHOULD BRING
DRY WEATHER AND SOME SUNSHINE SUNDAY AND POSSIBLY MONDAY.
&&
.SHORT TERM...A BROAD WEAK UPPER LEVEL TROUGH WILL REMAIN OVER W WA
THROUGH THIS EVENING THEN START SLIDING EAST OF THE AREA. THE AIR
MASS IS QUITE MOIST WITH LOTS OF STRATUS AROUND. A COUPLE OF VERY
SMALL WEAK UPPER LEVEL SHORTWAVE TROUGHS WILL MOVE SE ACROSS W WA
WHILE THE BROAD TROUGH IS OVERHEAD. EACH SHORTWAVE TROUGH WILL
PROVIDE A LITTLE BOOST FOR SHOWER ACTIVITY. THE FIRST IS JUST W OF
CAPE FLATTERY THIS MORNING AND WILL MOVE E OF THE CASCADES THIS
EVENING. THE SECOND WAS OVER THE CENTRAL B.C. COAST THIS MORNING AND
WILL CROSS W WA EARLY THIS EVENING. SHOWER ACTIVITY WILL DIMINISH
BEHIND THE SECOND TROUGH LATE TONIGHT.
THURSDAY LOOKS LIKE IT WILL BE KIND OF A GLOOMYISH TRANSITION DAY
FROM THE DEPARTING TROUGH AND AN APPROACHING OFFSHORE UPPER LEVEL
RIDGE. DESPITE THE LACK OF LIFT...THE AIR MASS WILL REMAIN MOIST AND
UNSTABLE UP TO ABOUT 6000 FEET...SO THERE COULD STILL BE SOME LIGHT
SHOWERS OR POSSIBLY SOME DRIZZLE AROUND. MOS GUIDANCE AND
TIME-HEIGHT SECTIONS ALL SCREAM OVERCAST AND MAX TEMPS WILL ONLY
REACH THE MID TO UPPER 40S.
THE UPPER LEVEL RIDGE CROSSES THE AREA THURSDAY NIGHT AND FRIDAY
MORNING...BUT THERE WILL BE LOTS OF MOISTURE UNDER THE RIDGE TO KEEP
SKIES CLOUDY. THE MOISTURE WILL BE LEFTOVER FROM AN OLD WARM FRONT
THAT WILL HAVE MOVED UNDER THE RIDGE OFFSHORE. LIFT WILL BE MINIMAL
BUT MOISTURE WILL BE GREAT...SO CLOUDY WITH A CHANCE OF SHOWERS OR
MAYBE SPOTTY LIGHT RAIN WILL PREVAIL.
ON FRIDAY...WHILE THE RIDGE IS SLIDING EAST...A LARGE UPPER LEVEL
TROUGH AND PACIFIC FRONT WILL PUSHING INLAND RIGHT BEHIND THE RIDGE.
THE MODELS HAVE BEEN CONSISTENTLY INDICATING THAT THIS SYSTEM WILL
SPLIT INTO TWO TROUGHS AND WEAKEN RAPIDLY AS IT NEARS THE COAST. THE
SOUTHERN SPLIT TROUGH WILL DIVE SE TOWARD N CA WHILE THE NORTHERN
SPLIT OVER CENTRAL B.C. WILL PROBABLY CLIP W WA ON SATURDAY. THE
MODELS HAVE NOT BEEN TOO CONSISTENT WITH THE DETAILS OF HOW THE
SPLIT EVOLVES AND HOW MUCH ENERGY AND MOISTURE WILL BE LEFT OVER W
WA...SO THE CURRENT DRY FORECAST FOR THE INTERIOR OF W WA MAY BE
SHAKY. THERE COULD BE A CHANCE OF RAIN...BUT OVERALL IT WILL NOT BE
TOO WET...MAINLY CLOUDY. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 3 AM AFD...THE RELATIVELY
UNEVENTFUL WEATHER THAT WE EXPECT OVER THE NEXT THREE DAYS LOOKS
VERY LIKELY TO EXTEND THROUGH THE WEEKEND AND EARLY NEXT WEEK AS
WELL. MODELS AGREE THAT A WEAK UPPER TROUGH WILL DIG SOUTHEAST
ACROSS THE REGION SATURDAY FOR AREAS OF MAINLY LIGHT PRECIPITATION.
AN UPPER RIDGE WILL FOLLOW ON SUNDAY...WHICH SHOULD RESULT IN AREAS
OF NIGHT AND MORNING FOG.
THERE WILL BE A FAIRLY HIGH AMPLITUDE PATTERN OVER WESTERN NORTH
AMERICA AND THE NORTHEAST PACIFIC OCEAN EARLY NEXT WEEK...AND MODELS
CONTINUE TO DISAGREE ON ITS PROGRESSION. IT WILL MOVE SLOWLY EAST OF
THE AREA WITH ANOTHER WEAK SYSTEM ARRIVING AS EARLY AS MONDAY
NIGHT...OR PERHAPS AS LATE AS THE MIDDLE OF THE WEEK. MCDONNAL
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THROUGH THE NEXT 7
DAYS.
&&
.AVIATION...AN UPPER TROUGH OVER THE AREA WILL SHIFT INLAND TONIGHT
WITH NORTHERLY FLOW ALOFT DEVELOPING. AT THE SURFACE...A 1004 MB LOW
OVER THE COASTAL WATERS WILL SHIFT INLAND TODAY AND WEAKEN WITH
LIGHT ONSHORE FLOW TONIGHT. AIR MASS MOIST AND SLIGHTLY UNSTABLE.
KSEA...SOUTHEAST WIND 3-6 KNOTS...BECOMING EAST/NORTHEAST TONIGHT.
SCHNEIDER
&&
.MARINE...A WEAK LOW OVER THE COASTAL WATERS WILL SHIFT INLAND TODAY
WITH LIGHT ONSHORE FLOW BEHIND THE FRONT ON THURSDAY. A SPLITTING
FRONTAL SYSTEM WILL APPROACH THE WATERS ON FRIDAY AND THEN DISSIPATE
OFFSHORE ON SATURDAY. LIGHT OFFSHORE FLOW WILL DEVELOP THIS WEEKEND.
SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...STRAIT OF JUAN DE FUCA...
AND ADMIRALTY INLET.
.SMALL CRAFT ADVISORY FOR ROUGH BAR GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:36 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 12 hr | |
| Dec 26, 2:50 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 25 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.